MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; CATHETER
Model Number 5640
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing record was reviewed, there were no nonconformance related to this lot, therefore, supporting the device met material, assembly and performance specifications.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
As reported: it was for a complex angioplasty procedure of the left coronary artery, highly calcified lesion of the circumflex artery.There was an attempt to clear the lesion by torque movement of a turnpike spiral on a guidewire.Quickly the end of the microcatheter broke and one end of the soft tungsten end remained hooked to the guide.The turnpike spiral, and guide set was removed and the procedure was stopped.There was no consequence for the patient.The broken tip of the turnpike spiral stayed on the guide, all has been removed from the patient, no consequences for the patient.
 
Additional Manufacturer Narrative
The device was returned for evaluation.A manufacturing record review was completed and no related nonconformances were found.A returned product evaluation was completed.The distal tip section of the turnpike spiral was severely damage.About 2mm of material was separated and was trapped in the coils of the returned guidewire.The separation point of the turnpike spiral was twisted and torn which is consistent with torquing the catheter against resistance.The turnpike ifu warns; "never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.".

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key10844984
Report Number2134812-2020-00092
Device Sequence Number11669952
Product Code DQY
UDI-Device Identifier10841156105082
UDI-Public(01)10841156105082
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K191560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2022
Device Model Number5640
Device Catalogue Number5640
Device Lot Number671477
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2020
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer10/19/2020
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date12/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age88 YR